Cao, K and Lesnic, D orcid.org/0000-0003-3025-2770 (2021) Simultaneous identification and reconstruction of the space-dependent reaction coefficient and source term. Journal of Inverse and Ill-Posed Problems, 29 (6). pp. 867-894. ISSN 0928-0219
Abstract
The inverse problem of simultaneously determining, i.e., identifying and reconstructing, the space-dependent reaction coefficient and source term component from time-integral temperature measurements is investigated. This corresponds to thermal applications in which the heat is generated from a source depending linearly on the temperature, but with unknown space-dependent coefficients. For the resulting nonlinear inverse problem, we first prove the existence of solution based on the Schauder fixed point theorem. Then, under certain additional conditions, the solution is also proved to be unique. For the numerical reconstruction of solution, the problem is reformulated as a least-squares minimisation whose Fréchet gradients with respect to the two unknowns are derived in terms of the solution of an adjoint problem. The conjugate gradient method (CGM) to calculate the numerical solution is developed, and its convergence is proved from the Lipschitz continuity of these gradients. Three numerical examples for one- and two-dimensional inverse problems are illustrated to reveal the accuracy and stability of the solutions applying the CGM regularised by the discrepancy principle when noisy data are inverted.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2020 Cao and Lesnic, published by De Gruyter. This work is licensed under the Creative Commons Attribution 4.0 International License. |
Keywords: | Inverse problem; parabolic equation; conjugate gradient method; 35R30; 35K15; 65M32 |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 16 Oct 2020 15:12 |
Last Modified: | 25 Jun 2023 22:28 |
Status: | Published |
Publisher: | De Gruyter |
Identification Number: | 10.1515/jiip-2020-0025 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:166761 |